Journal of Applied Mathematics

Approximate Implicitization Using Linear Algebra

Oliver J. D. Barrowclough and Tor Dokken

Full-text: Open access

Abstract

We consider a family of algorithms for approximate implicitization of rational parametric curves and surfaces. The main approximation tool in all of the approaches is the singular value decomposition, and they are therefore well suited to floating-point implementation in computer-aided geometric design (CAGD) systems. We unify the approaches under the names of commonly known polynomial basis functions and consider various theoretical and practical aspects of the algorithms. We offer new methods for a least squares approach to approximate implicitization using orthogonal polynomials, which tend to be faster and more numerically stable than some existing algorithms. We propose several simple propositions relating the properties of the polynomial bases to their implicit approximation properties.

Article information

Source
J. Appl. Math., Volume 2012 (2012), Article ID 293746, 25 pages.

Dates
First available in Project Euclid: 17 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.jam/1350479400

Digital Object Identifier
doi:10.1155/2012/293746

Mathematical Reviews number (MathSciNet)
MR2880820

Zentralblatt MATH identifier
1235.65018

Citation

Barrowclough, Oliver J. D.; Dokken, Tor. Approximate Implicitization Using Linear Algebra. J. Appl. Math. 2012 (2012), Article ID 293746, 25 pages. doi:10.1155/2012/293746. https://projecteuclid.org/euclid.jam/1350479400


Export citation